Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 345, NWS Memphis, TN

May 2, 2011Alcorn County, Tippah County, Mississippi; McNairy County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 2, 2011, 2:43 PM CDT for Alcorn County, Tippah County, Mississippi; McNairy County, Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2011, 2:43 PM CDT (19:43 UTC)
Expired
May 2, 2011, 3:30 PM CDT
In force
47 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Alcorn County, MS, Tippah County, MS, McNairy County, TN

The radar

The Memphis radar (KNQA), 109 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 3:35 PM CDTHAIL 1Michie, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
426 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WUUS54 KMEG 021943
SVRMEG
MSC003-139-TNC109-022030-
/O.NEW.KMEG.SV.W.0345.110502T1943Z-110502T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
243 PM CDT MON MAY 2 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 330 PM CDT

* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR RIPLEY...
  AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH AND
  RIPLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3470 8893 3483 8903 3486 8903 3487 8902
      3517 8851 3496 8835
TIME...MOT...LOC 1943Z 238DEG 26KT 3482 8889

$$
4 follow-up statements
996 
WWUS54 KMEG 021952
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
252 PM CDT MON MAY 2 2011

MSC003-139-TNC109-022030-
/O.CON.KMEG.SV.W.0345.000000T0000Z-110502T2030Z/
ALCORN MS-TIPPAH MS-MCNAIRY TN-
252 PM CDT MON MAY 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN MCNAIRY...NORTHERN TIPPAH AND NORTHWESTERN ALCORN
COUNTIES...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PEOPLES...OR 10 MILES NORTHEAST OF RIPLEY...MOVING NORTHEAST AT 30
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH...
FALKNER...KOSSUTH...RIPLEY...WENASOGA...ACTON...EASTVIEW...GUYS...
RAMER...CAFFEY...CHEWALLA...CYPRESS...MURRY AND TIPLERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3470 8893 3483 8903 3486 8903 3487 8902
      3517 8851 3496 8835
TIME...MOT...LOC 1952Z 238DEG 26KT 3486 8881

$$
595 
WWUS54 KMEG 022007
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CDT MON MAY 2 2011

MSC139-022016-
/O.CAN.KMEG.SV.W.0345.000000T0000Z-110502T2030Z/
TIPPAH MS-
307 PM CDT MON MAY 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TIPPAH COUNTY IS
CANCELLED...

AT 306 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3478 8874 3486 8874 3487 8881 3499 8881
      3517 8851 3496 8835
TIME...MOT...LOC 2006Z 241DEG 35KT 3491 8868

$$

MSC003-TNC109-022030-
/O.CON.KMEG.SV.W.0345.000000T0000Z-110502T2030Z/
ALCORN MS-MCNAIRY TN-
307 PM CDT MON MAY 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN MCNAIRY AND NORTHWESTERN ALCORN COUNTIES...

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
THEO...OR 11 MILES SOUTH OF BIG HILL POND STATE PARK...MOVING
NORTHEAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH...
KOSSUTH...WENASOGA...ACTON...EASTVIEW...GUYS...RAMER...CAFFEY...
CHEWALLA...CYPRESS...LONE PINE...GIFT...KENDRICK AND ALLENTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3478 8874 3486 8874 3487 8881 3499 8881
      3517 8851 3496 8835
TIME...MOT...LOC 2006Z 241DEG 35KT 3491 8868

$$
348 
WWUS54 KMEG 022011
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
311 PM CDT MON MAY 2 2011

MSC003-TNC109-022030-
/O.CON.KMEG.SV.W.0345.000000T0000Z-110502T2030Z/
ALCORN MS-MCNAIRY TN-
311 PM CDT MON MAY 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN MCNAIRY AND NORTHWESTERN ALCORN COUNTIES...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
THEO...OR 9 MILES WEST OF CORINTH...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH...
KOSSUTH...WENASOGA...ACTON...EASTVIEW...GUYS...RAMER...CAFFEY...
CHEWALLA...CYPRESS...LONE PINE...GIFT...KENDRICK AND ALLENTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3478 8874 3486 8874 3487 8881 3499 8881
      3517 8851 3496 8835
TIME...MOT...LOC 2011Z 242DEG 33KT 3494 8863

$$
244 
WWUS54 KMEG 022022
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT MON MAY 2 2011

MSC003-TNC109-022030-
/O.CON.KMEG.SV.W.0345.000000T0000Z-110502T2030Z/
ALCORN MS-MCNAIRY TN-
322 PM CDT MON MAY 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN MCNAIRY AND NORTHEASTERN ALCORN COUNTIES...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WENASOGA...OR NEAR CORINTH...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH...
WENASOGA...ACTON...EASTVIEW...GUYS...CAFFEY...CHEWALLA AND KENDRICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3486 8857 3500 8867 3517 8851 3496 8835
TIME...MOT...LOC 2022Z 241DEG 29KT 3497 8853

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 12:42 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, May 2, 12:42 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1242 PM CDT MON MAY 2 2011

.DISCUSSION...

UPDATED FOR 18Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 1034 AM CDT MON MAY 2 2011/

UPDATE...MORNING UPDATE.

DISCUSSION...
COPIOUS AMOUNTS OF RAINFALL CONTINUE TO FALL ACROSS THE
MIDSOUTH...WITH THE HEAVIEST AMOUNTS ALONG THE INTERSTATE 40
CORRIDOR. FLOODING WILL CONTINUE THROUGH THE DAY. MUCH LIKE
YESTERDAY... A TROUGH WILL ROTATE OUT OF THE PLAINS THIS
AFTERNOON...BUT LIKELY A BIT LATER IN THE DAY SO IT MAY NOT BE
ABLE TO TAKE AS MUCH ADVANTAGE OF DAYTIME HEATING. NEVERTHELESS A
VERY UNSTABLE AIRMASS IS IN PLACE ACROSS MUCH OF NORTHERN
MISSISSIPPI. DEW POINTS AT TUPELO ARE IN THE UPPER 60S AS FAR
NORTH AND WEST AS JACKSON TENNESSEE AND DUBLIN MISSISSIPPI. WEST
OF THIS LINE...AS TEMPERATURES WARM AND THE TROUGH APPROACH LATER
THIS AFTERNOON WE MAY GET ANOTHER ROUND OF THUNDERSTORMS ACROSS
NORTHEAST MISSISSIPPI. 0-3 KM HELICITY IS RESPECTABLE...AROUND 150
M/S^2...WITH 30-40 KNOTS OF SHEAR. SOUNDINGS SHOW A STRONG CAP AT
BIRMINGHAM...BUT QUITE A BIT WEAKER AT JACKSON...AND LAPSE CIN IS
NEAR ZERO NORTHWEST OF COLUMBUS.

30/SIRMON

PREV DISCUSSION... /ISSUED 646 AM CDT MON MAY 2 2011/

CURRENTLY...A COLD FRONT EXTENDS FROM PARIS TENNESSEE THROUGH THE
MEMPHIS METRO AREA INTO NORTHWEST MISSISSIPPI THIS MORNING. POST
FRONTAL SHOWERS AND THUNDERSTORMS COVER MOST OF EAST
ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE. SOME
AREAS CONTINUE TO PICK UP AN INCH OF RAIN AN HOUR. SO FAR 2 TO 7
INCHES OF RAIN HAS FALLEN ALONG AND NORTH OF THE I-40 CORRIDOR.

TODAY THROUGH TUESDAY...POTENTIALLY DANGEROUS FLOODING EVENT
CONTINUES ACROSS MUCH OF THE MID SOUTH. THE COLD FRONT WILL SAG
SLOWLY SOUTH ACROSS THE AREA TODAY AND TONIGHT. MEANWHILE A POTENT
MID LEVEL TROF WILL APPROACH FROM THE WEST AND SURFACE LOW PRESSURE
WILL TRACK NORTHEAST ALONG THE FRONT. AS A RESULT POST FRONTAL
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS AREA WITH AN
ADDITIONAL 2 TO 4 INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS
POSSIBLY...ALONG AND NORTH OF THE I-40 CORRIDOR WITH LESSER AMOUNTS
ACROSS NORTH MISSISSIPPI THROUGH TUESDAY. A FLASH FLOOD WATCH
CONTINUES THROUGH TUESDAY NORTH OF A HELENA-WEST HELENA ARKANSAS TO
SAVANNAH TENNESSEE LINE.

SEVERE STORMS LOOK LESS LIKELY TODAY SINCE AIRMASS SOUTH OF THE
FRONT...ACROSS NORTH MISSISSIPPI...WILL BE CAPPED. ALSO THE 0-6KM
SHEAR IS MUCH WEAKER OVER NORTH MISSISSIPPI AS THE FRONT MOVES
AWAY FROM THE BELT OF STRONGER MID LEVEL WINDS. AS SURFACE HEATING
INCREASES THROUGHOUT THE AFTERNOON THE CAP WILL WEAKEN AND THERE
COULD BE A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL
ACROSS SOUTHERN SECTIONS BUT THAT SHOULD BE ABOUT IT. PRECIP WILL
TAPER OFF FROM WEST TO EAST TUESDAY AS THE MID LEVEL TROF SWEEPS
THROUGH. SKIES WILL ALSO START CLEARING OUT AS WELL.

TEMPS WILL BE COOL NORTH OF THE FRONT TODAY AND FOLLOWED THE
COOLER MET NUMBERS. A RAW...CHILLY AND RAINY NIGHT IS IN STORE
WITH TEMPS IN THE 40S WITH SOME 50S ACROSS NORTHEAST MISSISSIPPI.
AS SKIES CLEAR OUT ON TUESDAY THE SUN WILL WARM AT LEAST WESTERN
SECTIONS INTO THE 60S...WHILE AREAS TO THE EAST MAY STRUGGLE TO
HIT 60.

TUESDAY NIGHT THROUGH THURSDAY...QUIET PERIOD UNDER HIGH PRESSURE.
TEMPS WILL START OUT QUITE COOL TUESDAY NIGHT WITH COOLER PLACES
DROPPING INTO THE 30S. PATCHY FROST IS NOT OUT OF THE QUESTION
ACROSS PARTS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER. TEMPS
WILL GRADUALLY WARM TO CLOSE TO NORMAL BY THURSDAY

THURSDAY NIGHT...A UNIMPRESSIVE MID LEVEL TROF WILL PUSH THROUGH
THE REGION WITH A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
NORTHERN SECTIONS.

FRIDAY THROUGH SATURDAY...HIGH PRESSURE SHIFTS EAST AND SOUTHERLY
WINDS BRING IN MILDER AIR AS TEMPS RISE TO AROUND 80. TENDED TO
FOLLOW THE ECMWF WHICH KEEPS A LITTLE MORE UPPER RIDGING ACROSS
THE AREA AND SLOWS THE APPROACHING WEAK FRONT TO THE NORTH. KEPT
THE SMALL POP WEST OF RIVER SATURDAY THOUGH CONFIDENCE IS LOW
SINCE WE SHOULD BE SOMEWHAT CAPPED.

SUNDAY AND MONDAY...SLIGHT CHANCE POPS AS THE WEAK FRONT SAGS INTO
THE AREA. EXPECT MILDER TEMPS WITH READINGS IN THE LOWER 80S.

SJM

&&

.AVIATION...

18Z TAF CYCLE

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
THE FORECAST PERIOD. THIS WILL PRODUCE IFR/MVFR CEILINGS WITH
OCCASIONAL MVFR VISIBILTIES. CONDITIONS WILL START IMPROVING AT
KJBR BY LATE TUESDAY MORNING. WINDS WILL BE MAINLY NORTH AT ALL
TAF SITES EXCEPT FOR KTUP WHERE WINDS WILL BE SOUTH THIS
AFTERNOON. WIND SPEEDS WILL BE AT 10 TO 15 KNOTS WITH SOME HIGHER
GUSTS.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  61  48  64  47 / 100 100  50  10
MKL  61  49  60  38 / 100 100  60  10
JBR  54  46  63  43 / 100 100  40  10
TUP  79  54  60  43 /  40  80  70  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
     DESOTO-MARSHALL-TATE-TIPPAH-TUNICA.

TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, May 2, 4:10 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
410 AM CDT MON MAY 2 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
410 AM CDT MON MAY 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SLOWLY ACROSS THE MIDSOUTH TODAY AND
TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND REPEATEDLY MOVE ACROSS THE MID SOUTH...ESPECIALLY
ALONG AND NORTH OF INTERSTATE 40. ADDITIONAL RAIN AMOUNTS OF 2 TO
4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WITH MUCH LOWER
AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO
ADDITIONAL FLASH FLOODING...AND AGGRAVATE ONGOING RIVER FLOODING
OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD
WATCH REMAINS IN EFFECT THIS AFTERNOON AND TONIGHT NORTH OF A LINE
FROM HELENA-WEST HELENA ARKANSAS TO SAVANNAH TENNESSEE.

A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL ARE POSSIBLE
ACROSS NORTHEAST MISSISSIPPI THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT WILL SLOWLY MOVE EAST OF THE REGION BY TUESDAY
EVENING AND RAIN WILL TAPER OFF. WIDESPREAD STORM TOTAL RAIN
AMOUNTS OF 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF
8 INCHES ARE EXPECTED THROUGH TUESDAY EVENING ALONG AND NORTH OF
INTERSTATE 40. MUCH LOWER AMOUNTS ARE EXPECTED ACROSS NORTH
MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH
FLOODING AND AGGRAVATE ONGOING RIVER FLOODING...OR RESULT IN NEW
RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH WILL
CONTINUE THROUGH EARLY TUESDAY EVENING NORTH OF A LINE FROM
HELENA-WEST HELENA ARKANSAS TO SAVANNAH TENNESSEE.

AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS
ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS
EXPECTED ON THE MISSISSIPPI BY LATE THIS WEEK INTO NEXT WEEK AS
RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

In the hours before

Local storm report, May 2, 11:19 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1119 AM CDT MON MAY 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FLASH FLOOD      DOWNTOWN MEMPHIS        35.13N 90.05W
05/02/2011                   SHELBY             TN   EMERGENCY MNGR

            SEVERAL STREETS AROUND TOWN HAVE BEEN FLOODED AND AT
            LEAST PARTIALLY CLOSED DUE TO HEAVY RAIN FLOODING. THIRD
            AND GASTON...NORTH PARKWAY AND WATKINS...NORTH PARKWAY
            AND CLEVELAND...RALEIGH MILLINGTON AND JONES...INTERSTATE
            55 AND BROOKS...MILBRANCH AND SHELBY DRIVE...NORTH
            PARKWAY AND STONEWALL...NORTH HIGHLAND AND GIVEN...

0815 AM     FLOOD            WEST MEMPHIS            35.15N 90.18W
05/02/2011                   CRITTENDEN         AR   TRAINED SPOTTER

            WATER BACKING INTO BELVEDERE STREET FROM STORM DRAINS.

0909 AM     FLOOD            TRUMANN                 35.67N 90.52W
05/02/2011                   POINSETT           AR   PUBLIC

            HIGHWATER HAS CLOSED HIGHWAY 69 IN TOWN

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:25 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo65 min
May 1, 7:43 PM CDTAreal Flood AdvisoryMEGFayette, Shelby8 hr
May 1, 8:07 PM CDTAreal Flood WarningMEGLake, Obion18 hr
May 2, 12:23 AM CDTFlash Flood WarningMEGLake, Obion16 hr
May 2, 3:12 AM CDTFlash Flood WarningMEGCrockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 3 more18 hr
May 2, 4:11 AM CDTFlash Flood WarningMEGCrockett, Fayette, Hardeman, Haywood, Lauderdale, Madison and 2 more12 hr
May 2, 8:46 AM CDTFlash Flood WarningMEGCarroll, Gibson, Henry, Weakley9 hr
May 2, 3:49 PM CDTSevere Thunderstorm WarningMEGDecatur, Hardin41 min
May 2, 4:19 PM CDTTornado WarningMEGHardin22 min
May 2, 4:20 PM CDTAreal Flood WarningMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more72 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.